New to the forum. I was taking 30mg Cymbalta for about 10 years (I think). It was initially prescribed as part of a cocktail to address chronic migraine, but my doctor and I hoped it would also help with my occasional depression. (Psychiatric illness is in my family: lots of depression and anxiety). While it didn't really help my migraines, I think it really helped my mood.
In early July, a neurologist prescribed a new migraine medication for me and at the same time told me to stop taking the Cymbalta and also topiramate (Migraine preventative) since they did not seem to be helping my migraine frequency. She said the 30mg Cymbalta was "placebo level" which made me feel like maybe it really wasn't doing much for my mood (I think now that she was talking strictly about pain relief).
Stupidly, I stopped cold turkey. After two weeks of hell, I started to feel better - not so sick, more like myself; probably more emotional in general.
Recently, though, I have started feeling EXTREME anxiety. It's nonstop during my waking hours and makes it difficult to sleep. I should note that there area lot of outside issues going on: I had breast cancer surgery in the spring and may still be dealing with some emotional fallout, and I am facing a real financial crisis. But I have never, ever experienced the kind of panic I am dealing with now.
My doctor prescribed Wellbutrin and Buspirone for the anxiety. I have only been on Wellbutrin for 8 days but my anxiety has been even WORSE during that time. Suicidal thoughts, difficulty eating (6 lbs down this week), difficulty sleeping, and unable to engage in life activities. Since it has only been 8 days I am thinking of just stopping it. I don't want to take it today. I am still taking buspirone (5-10mg 3 times daily) and have valium for sleep and real panic (2mg, which helps me to sleep for about 5 hours).
Any thoughts about this? Should I stop Wellbutrin (remember, only 8 days)? Should I restart my Cymbalta (30mg, which I have on hand)? Should I ask my doctor for a lower dose of Cymbalta?